U.S. doctors online nowAsk doctors free
GA
A 42-year-old male asked:

i got new prescription for lodine (etodolac) yesterday. i took 2x200mg pills last night. this morning, had red blood in stool. blood after only 2 pills? why?

2 doctor answers3 doctors weighed in
Dr. Bruce Rothschild
Rheumatology 48 years experience
Could be: Bleeding and ulcers are a complication of nsaids, including lodine (etodolac). It can happen after one dose. Workup by physician required.
Dr. Charles Turck
Pharmacology 17 years experience
Possible side effect: Lodine may cause bleeding of the gastrointestinal tract, which may result in blood in the stool. It’s possible it could occur after only 2 pills as one dose. Call your doctor right away to notify him/her. While it’s possible that the drug contributed, there’s a good chance s/he’ll want you to stop taking it until the blood goes away or for you to get and possibly get additional testing.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Oct 16, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.